Is it all in my imagination?

I was diagnosed hypo 2 years ago and now taking 200 levothyroxine. I still feel very much hypo, suffering depression, weight gain, hair loss, massive brain fog and forgetfulness. My levels are 'normal' but i still feel rubbish. My Occ health Nurse said that my forgetfullness and brain fog is all in my head, and that i have built up anxiety which is stopping me from being able to think clearly or remember things! I dont agree. Im a Police Officer and struggling with shifts and front line work, but they refuse to move me to something more suitable until i get sorted. Is she right?

10 Replies

oldestnewest
  • NO a big resounding NO.

    In my experience the less you are believed the more anxious and desperate you become. I for example have been trialled on many anti Depressants because of my symptoms and beyond any doubt they made me ten times worse. On one I ended up like a zombie and couldn't function at all mentally or physically!!!!!! They stopped one and started me on another until I was at breaking point. In desperation I increased my thyroxine by 50mg and the fog began to lift. My Psychiatrist was not impressed to say the least but agreed to keep me on it as long as I had an EEG and blood tests. I wasn't feeling too great as in pacing and eating anything in sight so reduced it to 175mg and waited 2 weeks for blood tests. I wouldn't advise you follow my route but there are many reasons why you may not be feeling better.

    Vit B as has been mentioned as well as Vit D are also important in Hypothyroidism. Mine were very low but not low enough to be significant enough for the proffessionals (NICE guidelines)

    x

  • there will be others along soon to help you

    You will be validated,supported and given amazing advice on here :)

  • I was on levythyroxine for almost a year. Felt worse on it. Brain fog was unbelievable. It started taking me longer and longer to get motivated in morning. I also put on loads of weight. I was having a chat with my daughter's teacher and she was diagnosed 10 years ago. She told me she was the same in the end she visited Dr S and he put her on a small amount of T3 along with thyroxine. Felt like a new woman. She said she only visited him once but he sorted her out. She is now pregnant with her first child and feeling wonderful.

  • Agreed, the answer is NO, it is not in your imagination...read all the posts and blogs on here,get the advice, go back armed with all the info and demand that they do all the relevant tests. It will be a long road, but worth it. Don't listen to Doctors who try to fob you off....Best of luck.

  • Never accept from any medic "results are normal". Take control and get copies of all blood test, to which you are entitled, then post results plus ranges here for advice.

  • Read up about your condition on the main site if you have not visited it before.

    thyroiduk.org

  • It is definitely not all in your mind!!!!!! I had exactly the same response from my doctor. Said I was depressed and anxious, and it was common to get brain fog. Gave me anti depressants and sent me on my way. I never took any. I hope you soon feel better x

  • Thank you all for your replies! I was beginning to think I was going mad!!

  • It sounds as if you need some T3 alongside your levo which would have to be reduced according to the dose of T3. If you would like a couple of reports on the scientific findings of the benefit of T3 when T4 isn't working, I can send them to you. I can also send the current European Thyroid Guidelines and he can't argue with those! As the site doesn't have an attachment facility I would need your email address. If you send a blank one to

    barbarajshalet@yahoo.co.uk

    I'll send them. Barbaraj

  • Thanks Barbara, I have emailed you x

You may also like...